Alert archive / Texas / Special Weather Statements in 2022
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Aug 9, 2022, 2:08 PM CDT for Hopkins County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2022, 2:08 PM CDT (19:08 UTC)
- Expired
- Aug 9, 2022, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Fort Worth, TX
- Hail
- 0.00 in
- Wind
- 50
County Hopkins County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 159 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 920 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
845
WWUS84 KFWD 091908
SPSFWD
Special Weather Statement
National Weather Service Fort Worth TX
208 PM CDT Tue Aug 9 2022
TXZ107-091945-
Hopkins TX-
208 PM CDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southwestern Hopkins
County through 245 PM CDT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sulphur Springs, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sulphur Springs, Cumby and Como.
This includes Interstate 30 between mile markers 109 and 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3296 9566 3298 9567 3298 9586 3309 9587
3320 9586 3317 9547 3296 9546
TIME...MOT...LOC 1908Z 288DEG 13KT 3312 9563
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
DunnWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 9, 12:52 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 9, 12:52 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1252 PM CDT Tue Aug 9 2022 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /This afternoon through Wednesday/ Morning convection originating near the Ouachita mountain chain has made its way southward and intensified allowing for an outflow boundary to develop and accelerate southwestward into the CWA. As of this writing the outflow was along a Gainesville to Sulphur Springs line. This outflow boundary will be the focus for scattered showers and storms this afternoon as it moves south- southwest. Best chances of rain this afternoon will be along and north of the I-20 corridor. While the severe weather threat is low, strong diurnal heating along the I-20 corridor means that the most vigorous convection will be capable of strong to severe downbursts. In the wake of the outflow boundary, temperatures will be cooler with cloudy skies, and the chances of rain will diminish. Any ongoing convection along the boundary should dissipate with the loss of heating this evening. Average rainfall amounts will generally be light with this activity because many locations will miss out - but underneath storm cores, amounts more than a half inch is likely. A round of elevated scattered convection should develop around sunrise. Most of this activity will be weak and showery, but welcome nonetheless. With daytime heating, we should see a few storms develop by mid-late morning within the axis of highest elevated instability, which will be draped along the I-20 corridor. Convective outflows will get going by early afternoon with the activity shifting southward into Central Texas. Once again, this round will be scattered hit-or-miss and certainly not a drought buster for anyone. High temps tomorrow will be a few degrees cooler due to the increase in clouds and rain cooled outflows. TR.92 && .LONG TERM... /Issued 312 AM CDT Tue Aug 9 2022/ /Wednesday Night Onward/ North and Central Texas will remain on the southern periphery of the upper level ridge through the end of the week, which should allow for daily low rain/storm chances. The best precip chances will shift along and south of I-20 on Thursday and Friday, but outflow boundaries may result in additional development across parts of North Texas especially during peak afternoon heating hours. Although rainfall amounts will be light and widespread rainfall is not expected, the increase in cloud cover should at least keep high temperatures closer to seasonal normals for early August. The ridge is expected to build further south and east across the Plains over the weekend, but there are still some discrepancies on strength and position. If the center remains further north and west, weaker subsidence may allow for low precip chances to continue across portions of the region through Sunday. Triple digit high temperatures and rain-free weather will return by early next week. Garcia && .AVIATION... /NEW/ /18z TAFs/ VFR will prevail, but the primary concern is convective potential in the DFW Metroplex this afternoon and again late morning to early afternoon Wednesday. The outflow boundary that is now located from Gainesville to Sulphur Springs will continue to move southwesterly with a wind shift to the east-northeast around 15kt with higher gusts. This boundary should reach the DFW/DAL airports around 19z. Otherwise the boundary will be the focus for scattered showers and storms, and will carry a TEMPO from 19-21z at DFW, DAL, AFW, and an hour later for FTW and GKY. Convection should wane towards late afternoon as the outflow moves father southwest and the atmosphere is more worked over. By this evening all storms in the area will dissipate and just light easterly to southeast winds are expected with VFR tonight. Another round of showers and storms should develop Wednesday morning. This activity will likely shift south of the DFW area by mid-late afternoon Wednesday. For now just a VCTS will be mentioned in DFW extended TAF from 16z to 21z, and we'll refine this part of the forecast later. TR.92 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 98 79 96 78 98 / 40 20 40 20 10 Waco 101 79 98 77 100 / 20 20 40 30 30 Paris 91 72 94 72 94 / 50 30 40 20 10 Denton 96 77 96 75 98 / 40 20 30 20 10 McKinney 95 76 96 74 95 / 50 20 40 20 10 Dallas 97 79 96 78 97 / 40 20 40 20 10 Terrell 96 76 96 75 97 / 40 20 50 20 20 Corsicana 98 77 95 76 97 / 40 20 40 30 20 Temple 100 77 97 75 98 / 10 10 40 30 30 Mineral Wells 97 75 96 73 100 / 30 20 40 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 9, 12:28 PM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1228 PM CDT Tue Aug 9 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1228 PM CDT Tue Aug 9 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms are possible today across the region. Brief heavy rain and gusty winds are possible with the strongest storms. While an isolated severe thunderstorm with damaging winds can't be ruled out, an organized severe weather threat is not expected today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated to scattered thunderstorms are possible for parts of the area each afternoon Wednesday through Saturday this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 9, 2:01 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
201 PM CDT Tue Aug 9 2022
TXZ103-091930-
Denton TX-
201 PM CDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of eastern Denton
County through 230 PM CDT...
At 201 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cross Roads, or 10 miles northeast of Corinth, moving south at 15
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Plano, Carrollton, Frisco, Denton, Lewisville, Flower Mound,
Grapevine, Coppell, The Colony, Southlake, Corinth, Highland Village,
Lake Dallas, Lake Lewisville, Little Elm, Hickory Creek, Double Oak,
Shady Shores, Aubrey and Krugerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3299 9684 3299 9703 3298 9704 3298 9710
3299 9716 3333 9709 3333 9684
TIME...MOT...LOC 1901Z 358DEG 13KT 3325 9698
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DunnSpecial weather statement, Aug 9, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
208 PM CDT Tue Aug 9 2022
TXZ107-091945-
Hopkins TX-
208 PM CDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southwestern Hopkins
County through 245 PM CDT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sulphur Springs, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sulphur Springs, Cumby and Como.
This includes Interstate 30 between mile markers 109 and 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3296 9566 3298 9567 3298 9586 3309 9587
3320 9586 3317 9547 3296 9546
TIME...MOT...LOC 1908Z 288DEG 13KT 3312 9563
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DunnThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:37 PM CDT | Special Weather Statement | FWD | Madison | 23 min |
| Aug 8, 9:13 PM CDT | Special Weather Statement | FWD | Anderson | 17 min |
| Aug 9, 2:01 PM CDT | Special Weather Statement | FWD | Denton | 29 min |
| Aug 9, 3:09 PM CDT | Special Weather Statement | FWD | Tarrant | 36 min |
| Aug 9, 4:20 PM CDT | Special Weather Statement | FWD | Dallas | 25 min |
| Aug 9, 4:28 PM CDT | Special Weather Statement | FWD | Tarrant | 32 min |
| Aug 9, 5:47 PM CDT | Special Weather Statement | FWD | Erath | 43 min |
Nearby
Special Weather Statements in Texas, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.